Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 261, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2005, 4:09 AM CDT for Kent County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 4:09 AM CDT (09:09 UTC)
- Expired
- Jul 6, 2005, 5:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:15 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 060911 SVRLUB TXC263-061015- /O.NEW.KLUB.SV.W.0261.050706T0909Z-050706T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 409 AM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 515 AM CDT * AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUSTICEBURG TO 14 MILES NORTHWEST OF CLAIREMONT...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE GIRARD... CLAIREMONT AND JAYTON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3338 10102 3297 10103 3297 10054 3337 10053 $$
1 follow-up statement
000 WWUS54 KLUB 060954 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 454 AM CDT WED JUL 6 2005 TXC263-061015- /O.CON.KLUB.SV.W.0261.000000T0000Z-050706T1015Z/ KENT TX- 454 AM CDT WED JUL 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR KENT COUNTY... AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN AROUND 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF CLAIREMONT... OR 8 MILES SOUTH OF JAYTON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEAST KENT COUNTY. DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3296 10103 3339 10103 3338 10052 3297 10052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:26 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 6, 2:26 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 226 AM CDT WED JUL 6 2005 .UPDATE... QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 609...EFFECTIVE UNTIL 7 AM CDT. UPDATED PRODUCTS OUT SHORTLY. KW && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 17
Hazardous weather outlook, Jul 5, 11:45 AM CDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT TUE JUL 5 2005 TXZ021>044-061645- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1145 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... ALTHOUGH A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE ROLLING PLAINS AND SOUTHEAST PANHANDLE THIS AFTERNOON...THE ATMOSPHERE WILL TAKE THE MAJORITY OF THE DAY TO RECOVER FOLLOWING THIS MORNINGS SEVERE THUNDERSTORM COMPLEX THAT PRODUCED HIGH WINDS AROUND THE REGION. BUT STRONG HEATING AND STEEP LAPSE RATES COULD SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING MAINLY ACROSS THE NORTHWESTERN COUNTIES OR FURTHER NORTHWEST AGAINST THE FRONT RANGE OF THE SANGRE DE CRISTO RANGE LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS MAY THREATEN THE ENTIRE AREA OVERNIGHT WITH STRONG WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA AGAIN WEDNESDAY NIGHT AND THURSDAY NIGHT WITH THE POTENTIAL TO PRODUCE SEVERE STRAIGHT LINE WINDS.
In the hours before
Special weather statement, Jul 6, 2:23 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 223 AM CDT WED JUL 6 2005 TXZ024>026-028>032-034>044-061200- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL- HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM- 223 AM CDT WED JUL 6 2005 SEVERE THUNDERSTORM WATCH NUMBER 609 IS IN EFFECT UNTIL 7 AM. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BRISCOE...CROSBY...GARZA...HOCKLEY...LAMB...MOTLEY...YOAKUM... CHILDRESS...DICKENS...HALE...KENT...LUBBOCK...STONEWALL...COTTLE... FLOYD...HALL...KING...LYNN AND TERRY. KW
Local storm report, Jul 6, 2:41 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
241 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 4 S LEVELLAND 33.52N 102.36W
07/06/2005 61 MPH HOCKLEY TX MESONET
&&
WIDELSKILocal storm report, Jul 6, 3:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
301 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST 3 W LUBBOCK 33.58N 101.93W
07/06/2005 62 MPH LUBBOCK TX MESONET
&&
WIDELSKIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:57 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 33 min |
| Jul 6, 2:15 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 30 min |
| Jul 6, 2:23 AM CDT | Severe Thunderstorm Warning | LUB | Hale | 52 min |
| Jul 6, 2:24 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 51 min |
| Jul 6, 3:04 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 41 min |
| Jul 6, 3:06 AM CDT | Severe Thunderstorm Warning | LUB | Crosby | 54 min |
| Jul 6, 3:23 AM CDT | Severe Thunderstorm Warning | LUB | Garza | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.